Acne problems...help

Discussion in 'Fibromyalgia Main Forum' started by BabsFl, May 3, 2003.

  1. BabsFl

    BabsFl New Member

    Ever since I have been diagnosed with fm ,and all that goes with it, I have had problems with acne! Even as a teenager I never had any problems. What is going on?? Is this common in fm or is it maybe the meds? I don't understand it! Any way I though maybe someone out there could help. Thanks guy's and God Bless

    BARB
  2. tandy

    tandy New Member

    I have FM also and an increase in acne!!YUK!
    I don't know if the two go together or what?but I've mentioned this to my Dr. about the pimples......She said it could very well be adult onset acne. All I know is I never had a problem either,even as a teenager!I had a very nice complextion~ I wonder if its any of my meds too.
    One of mine does have acne listed as aside effect.But its something I take for endometriosis.I tried to stop it just to see if my zits would clear up.I had sever pain so I pretty much HAVE to take this medicine!Really Sux too~ I've tried alot of the OTC stuff and nothing really does much.I'm tempted to buy that pro-active kit for acne.Its alot of cash thou.(if it worked....no problem,but I hate trying stuff with no results!!)Throwing money away.....something I know all to well-and trying to avoid~
    Take care,
    Hopefully others will have some good products to mention~
    Thanks,
    Tracey
  3. JannyW

    JannyW New Member

    ... and it ain't fun being post-menopausal & having zits!! I have found the Neutrogena anti-wrinkle/anti-acne products work pretty well. Next step, I guess, would be a dermatologist. My breakouts are only on my chin & along my jawline; if I wore make-up I'd think that's what was causing it. My theory is that it's one of the meds I take.

    Jan ^v^
  4. AC77

    AC77 New Member

    I am in my late 20's and get it...which isn't too abnormal but seems it because as a kid I never got it. I have posted on this subject before.

    Recently when I asked the pharmacist what doctors are RXong for acne, she said here doctor (this was an asian woman) and no soubt used Eastern and Western medicine combined, told her to swab the area with apple cider vinegar, let it dry and then apply her regular acne medicine over it! I was intriqued by the response and promptly tried it. Thus far it works well

    The Main Stay of treatment are 1st OTC meds such as: Benzoyl Peroxide and Salicyclic Acid. You can use both at different times of the day.

    When the dr intervenes, if that isn't working usually a retinoid is prescribed, such as Retin-A, Differin Gel, or Tazorac Gel. Maybe an oral antibiotic (I advise against this unless you have it bad cystic ance) and a last resort, and the most effective medicine in acne, the old stand by Accutane. This has many side effects. You will need to be on 2 forms of birth control pills as its a catergory X med and can have lethal effects in a fetus. And regular pregnancy testing. This is a mandated rule, if you are of child bearig age. Only a dermatolgist should prescribe this med. It is estimated to be over 90% effective! It is reserved for severe, nodular acne that has not responded to antibiotic or topical retinoids
  5. sofy

    sofy New Member

    It was the oranges. Forgot, that when I was pregnant had cystic acne first time in life and was eating oranges every day. I now know citrus is a definate trigger for my acne problems. Also think the maca supplement I took for several months contributed so stopped that too. Am all cleared up now but leaft with some scars that will take a laser to fix
    [This Message was Edited on 05/04/2003]
  6. DebP

    DebP New Member

    I thought it was just me!!! I have had the same problem for about a year now. My doc finally put me on a med called Minocin. It is an antibiotic and I have been on it for five months, 100mg in the am and 100mg in the pm. It has worked very well and he said that I would be on a six month regimen of this med to totally get rid of the problem. Im sort of scared to see what happens when I stop taking the med......Hmmmm hopefully I wont start breaking out all over again.

    Love and God Bless you,
    DebP
  7. Megster

    Megster New Member

    I have had acne problems since I was a teenager, never severe, but displeasing none the less. If you do a search, you'll find another thread like this one. I think one of the biggest reasons we get acne is because our intestines aren't healthy, and unfortunately, antibiotic treatments for acne just make that worse.

    For myself, I use a combination of the Proactive Solution (TV add) stuff and one of Neutrogena's acne products (can't think of the name, and it's downstairs) to help with the redness from old zits. I've had really good results though it took a little over a month, and you have to be pretty religious about using it twice a day. That said, I've never had a clearer skin on my face, and am quite happy with it. Definitely has been worth the cost for me.

    The other thing I'm doing is really working on getting my intestines healthy using a regimine of probiotics (friendly tummy bacteria) and food enzymes. At first, it made the acne on my back worse, but now that seems to be clearing up, too.

    Blessings,
    Meg
  8. skychomper

    skychomper Member

    for my sinus, yeast, and viral problems. its working!, but the happy surprise was also that my acne has started to really improve- even the quality of skin that has no acne is looking healthier- not pasty white, but rosy and smooth. even my chest, where new whiteheads and what I call superacne (pink mound that hurts but never comes to a head, and if you can squeeze stuff out its totally too much and gross for a normal zit acne!!) has really calmed down. and here's the kicker- its only my second day of taking the OLE. of course I also do castor oil packs which help to keep the eliminations moving. the castor oil packs lessened the severity of the acne, but didn't keep me from getting more. this olive leaf extract was like an overnight wonder! I would definitely agree that acne is directly tied to the health of the intestines. hope this helps.

    -skychomper